0
 
Author: Sorting First Post on Top ↑ Message:
 
ANARIE is the moderator for this forum.
 
JANIEWWJD's Photo JANIEWWJD SparkPoints: (217,267)
Fitness Minutes: (194,560)
Posts: 6,805
3/26/14 8:38 P

My SparkPage
Send Private Message
Reply
I have a cousin with epilepsy and he goes throught the same thing with his meds. It's not easy for him.

Janie Garcia Moreno

"WITH GOD ALL THINGS ARE POSSIBLE"

"PRAYER CHANGES THINGS"

"NEVER PUT A QUESTION MARK WHERE GOD HAS PUT A PERIOD!"

"WHAT THE MIND CAN CONCEIVE AND BELIEVE, IT CAN ACHIEVE!"


 current weight: 120.0 
 
145
138.75
132.5
126.25
120
RUKIDDINGME123's Photo RUKIDDINGME123 SparkPoints: (28,583)
Fitness Minutes: (10,967)
Posts: 1,778
3/25/14 6:51 P

My SparkPage
Reply
My husband was diagnosed with epilepsy about 6 years ago at the age of 43. His medication makes him very tired and its been quite an adjustment since he was always going and doing. It hasn't seemed to effect his weight much which is surprising since he isn't as active as he once was.

*~*Lisa*~*

"Genes load the gun and lifestyle pulls the trigger"

ANDILH Posts: 1,180
3/25/14 4:52 P

My SparkPage
Send Private Message
Reply
I don't have seizures, but both of my biological siblings do and I use anti-convulsants to control migraines. Unfortunately most of the anti-convulsants either cause weight gain or stop weight loss. My sister uses Depakane (causes weight gain) and Zarontin (causes a person to stop eating) and we have to keep them carefully balanced so she keeps eating. My brother takes Depakote and has gained like 50 pounds. He's trying to lose the weight, but it's really hard for him.
Topamax is an anti-convulsant and changes the way food tastes and helps with weight loss. However there are potentially crazy cognitive side effects. I used it for migraines and while it definitely helped me lose weight, more than 5 years after not taking it, I still have a delayed reaction time and major memory issues. It's given a lot to people with bulimia because it helps curb the appetite and stop binges.
Felbataul isn't too bad in terms of weight gain, but there are some really terrible potential side effects in the liver that are irreversible so it's always the last choice for neurologists.
If weight gain is an issue be very clear with your neurologist and ask to try something different if you're willing to risk breakthrough seizures. My sister has Lennox Gestault Syndrome so she always has breakthrough seizures, even with medications. My brother's seizures are controlled with medication. There are so many different medications that can be used now, and there are more becoming approved in the US everyday. I think to some extent there will always be tiredness, but maybe you could adjust the time of day you take the meds to see if that helps at all.

DPHILLIPS805 SparkPoints: (58)
Fitness Minutes: (0)
Posts: 1
3/25/14 3:25 P

Send Private Message
Reply
emoticon I have Epilepsy and the Meds make me so tired and also hinders me from a good weigh loss too?

Page: 1 of (1)  

Report Innappropriate Post

Other SparkPeople Cafe Topics:

Topics: Last Post:
A small rant 8/26/2014 11:48:26 PM
Love John Oliver on Misleading Food Ads 8/19/2014 11:42:13 AM
Anyone here ride horses- competitively? 7/6/2014 3:55:55 PM
How anyone tried sparkcoach? 3/20/2014 6:48:17 PM
Anything you see that I should do differently?? 3/26/2014 10:41:13 AM

Thread URL: http://www.sparkpeople.com/myspark/messageboard.asp?imboard=1&imparent=33329054

Review our Community Guidelines





Diet Resources: overhead press exercise | overhead press technique | increase overhead press